Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 8, NWS State College, PA
NWS State College, PA issued this wind advisory at Apr 14, 2025, 4:05 AM EDT for 26 counties in Pennsylvania. It took effect at Apr 15, 2025, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2025, 4:05 AM EDT (08:05 UTC)
- In effect from
- Apr 15, 2025, 10:00 AM EDT
- Expired
- Apr 15, 2025, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS State College, PA
All 26 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS71 KCTP 140805 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 405 AM EDT Mon Apr 14 2025 PAZ017>019-024>027-033>035-150015- /O.NEW.KCTP.WI.Y.0008.250415T1400Z-250416T0000Z/ Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Somerset-Bedford-Fulton- Including the cities of Somerset, Mount Union, Huntingdon, Bedford, Johnstown, Lewistown, McConnellsburg, DuBois, State College, Altoona, Philipsburg, and Clearfield 405 AM EDT Mon Apr 14 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Bedford, Blair, Cambria, Clearfield, Fulton, Huntingdon, Mifflin, Northern Centre, Somerset, and Southern Centre Counties. * WHEN...From 10 AM to 8 PM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty west to northwest winds of similar strength may continue Tuesday night through much of the daylight hours Wednesday and the Wind Advisory may need to be extended through that time period with later updates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Bowen
2 follow-up statements
889 WWUS71 KCTP 142125 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 525 PM EDT Mon Apr 14 2025 PAZ017>019-024>027-033>035-151000- /O.CON.KCTP.WI.Y.0008.250415T1400Z-250416T0000Z/ Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Somerset-Bedford-Fulton- Including the cities of McConnellsburg, Mount Union, DuBois, Clearfield, Johnstown, Huntingdon, Bedford, Lewistown, Philipsburg, State College, Somerset, and Altoona 525 PM EDT Mon Apr 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Bedford, Blair, Cambria, Clearfield, Fulton, Huntingdon, Mifflin, Northern Centre, Somerset, and Southern Centre Counties. * WHEN...From 10 AM to 8 PM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty west to northwest winds of similar strength may continue Tuesday night through much of the daylight hours Wednesday and the Wind Advisory may need to be extended through that time period with later updates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
541 WWUS71 KCTP 150745 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 345 AM EDT Tue Apr 15 2025 PAZ028-036-045-046-049>053-056>059-063>066-160000- /O.EXA.KCTP.WI.Y.0008.250415T1400Z-250416T0000Z/ Juniata-Franklin-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Newport, Bloomsburg, Berwick, Lebanon, Lock Haven, Chambersburg, Gettysburg, Danville, Sunbury, Lancaster, Shamokin, Selinsgrove, Lewisburg, York, Pottsville, Mifflintown, Hershey, Harrisburg, Carlisle, and Williamsport 345 AM EDT Tue Apr 15 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty west to northwest winds of similar strength may continue tonight and the Advisory may need to be extended through this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ017>019-024>027-033>035-160000- /O.CON.KCTP.WI.Y.0008.250415T1400Z-250416T0000Z/ Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Somerset-Bedford-Fulton- Including the cities of Philipsburg, Huntingdon, Lewistown, Somerset, DuBois, Mount Union, Clearfield, State College, Johnstown, McConnellsburg, Bedford, and Altoona 345 AM EDT Tue Apr 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Bedford, Blair, Cambria, Clearfield, Fulton, Huntingdon, Mifflin, Northern Centre, Somerset, and Southern Centre Counties. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty west to northwest winds of similar strength may continue tonight and the Advisory may need to be extended through this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Bowen
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:35 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 14, 1:35 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service State College PA 135 AM EDT Mon Apr 14 2025 .SYNOPSIS... * Temporarily milder on Monday, with late day and evening showers and thunderstorms * Windy and turning chilly again Tuesday into Wednesday, with rain and snow showers across northern PA and the Alleghenies && .NEAR TERM /UNTIL 8 AM THIS MORNING/... High clouds already thickening up over the west, but only 1 thin band of rain (forecast very nicely by the models) is moving through ern OH and should be into the Laurels around 06Z. ALl is on track. Temps should level off or even rise in many places as the clouds lower/thicken later tonight. Where skies are clear the longest (Poconos/NE mtns), temperatures will dip the lowest and reach the 30s. Otherwise, overnight lows should hold up in the 40-45 range. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM TUESDAY/... 10 PM Update...Still lots of uncertainty concerning convective initiation and CAPE/PWATs on Monday. Sure looks like lots of cloud cover for the daylight hours judging by the model RH plots. Models generally keep the sfc-based LIs positive until very close to the MD border when some negatives are seen later in the day/evening. There is elevated instability, though. 215 pm update... Monday and Monday evening, a slowly deepening surface wave is progged to cross Ontario and Quebec, with a surface occlusion and triple point crossing western and central PA during the late afternoon and evening hours. A lead short- wave at mid-levels is expected to cross the state earlier in the day Monday, followed by a deepening trough axis by Monday night. As is often the case with thunderstorm potential, it will come down to whether large-scale ascent can phase with sufficient buoyancy. At this juncture, the best potential for this to happen will extend from the Laurel Highlands towards the Lower Susquehanna Valley from late in the day into the evening hours (roughly 5-10 pm). At this point, it does look likely that the atmosphere will be strongly sheared, given an impressive wind field aloft. However, the degree of destabilization is questionable, and will depend on how many breaks of sunshine develop and how much of the region can truly emerge into the warm sector for a time. The predictability of these finer scale details likely won't be known until tomorrow. At this juncture, the Storm Prediction Center still has portions of southwest and south-central PA in a slight risk of severe thunderstorms (level 2 out of 5). Later Monday night and Tuesday, a cyclonic NW flow will develop aloft, with falling heights and a deepening trough axis in place across PA. This will lead to the likelihood of post-frontal showers over northwest PA, as well as generally the higher terrain of northern PA and the Alleghenies. Downsloping wind flow will lead to much less in the way of shower activity by the time you get to the Susquehanna Valley. However, clouds are still likely to have the upper hand for many areas on Tuesday, along with a stiff breeze, and noticeably chillier temperatures. In fact, by later in the day, low-level temperatures will likely be cold enough to support wet snow showers over the higher terrain. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Ongoing cold and blustery conditions will be in place to start the extended period Tuesday night, with lake effect and upslope snow showers in progress over the NW Mountains on southward to the Laurel Highlands. A reinforcing shot of cold air at 850 mb drops from the northern tier to the PA/MD border Tuesday night into Wednesday, with a maximum of lake effect/lake enhanced snow showers occurring at that time over the Alleghenies. Wednesday still appears to be the coldest day of the week before upper ridging begins to build in. The coldest morning of the upcoming stretch will be Thursday with sfc ridge axis extending from northern Ontario to the central Appalachians Thursday morning along with clear skies. Winds won't entirely die off in this northerly flow, but frost and/or freeze conditions will be monitored for mid week. High pressure on Thursday will lead to plenty of sunshine, low RH and weakening winds. The week will end on a milder note with southerly winds helping temperatures trend above normal again on Friday. The late week system continues to slow down with recent model runs, with the upper trough trending weaker/more zonal. This outcome would favor comparatively milder temperatures and lighter precipitation. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... Few high clouds means unrestricted/VFR conditions will likely prevail across all sites for the remainder of the overnight hours and into Monday morning. No flight restrictions are anticipated prior to 18Z Monday with a high confidence (~80%). After 18Z low clouds will develop across the region bringing MVFR cigs for most of the airfields from west to east Monday afternoon and evening. A frontal system is expected to arrive late Monday, bringing rain showers and thunderstorms across much of southern Pennsylvania near 00Z Tuesday. The sites to the southwest (JST/AOO) could break out into the warm sector briefly tomorrow, bringing the possibility that a few of theses storms could contain severe wind gusts. After the cold front passes Tuesday night a low level jet is progged to enter into the region on the back side of the upper level low, bringing with it the possibility for gusty winds in excess of 35 kts during the day on Tuesday. Outlook... Tue-Wed...Gusty northwest winds (likely in the 25-35 kt range). Rain and snow showers will primarily occur at KBFD and KJST, with associated restrictions. Generally VFR elsewhere for the central PA terminals. Thu...VFR. Fri...Rain showers and possible restrictions could develop by afternoon. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz/Dangelo SHORT TERM...Jurewicz LONG TERM...DeVoir/Dangelo/Banghoff AVIATION...Bowen
Hazardous weather outlook, Apr 13, 2:23 PM EDT, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service State College PA 223 PM EDT Sun Apr 13 2025 PAZ004>006-010>012-018-019-027-028-037-041-042-045-046-049>053- 056>059-066-141830- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Northern Centre- Southern Centre-Mifflin-Juniata-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Lancaster- 223 PM EDT Sun Apr 13 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind gusts over 40 mph are possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017-024>026-033>036-063>065-141830- Clearfield-Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin- Cumberland-Adams-York- 223 PM EDT Sun Apr 13 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong thunderstorms with gusty winds are possible Monday afternoon and evening. Wind gusts over 40 mph are possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.